question-icon

What causes vaginal odor?

default
Posted on Thu, 6 Feb 2014
Question: Vaginal odor with implonon
doctor
Answered by Dr. Aarti Abraham (1 hour later)
Brief Answer: DETAILED BELOW Detailed Answer: Hello Thanks for writing to us with your health concern. As such, the Implanon does not have a specific side effect of vaginal odour. What might have happened is, that the altered hormonal levels, due to the Implanon, can cause a shift in the normal vaginal pH. This altered vaginal flora can predispose to infections such as BV ( bacterial vaginosis ). If you are sexually active, or have had recent antibiotic usage, this can be the likely reason. Right now do not use medicated or perfumed soaps, gels, cleansers or douches. Just clean your private parts with warm lukewarm water, without rubbing or scrubbing vigorously, and then XXXXXXX dry with a gentle towel. Wear clean cotton underpants and change frequently. Please get your blood sugars tested to rule out diabetes. If you feel this is a vaginal infection ( if you have associated pain, tenderness, itching, redness, altered colour and amount of vaginal discharge, painful sex, burning while urinating ) - then please have a gynecological evaluation. Have an internal exam - per vaginum and per speculum, and a swab of the discharge if any. This will pinpoint the infection, if any. All the best. Please feel free to discuss further.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Aarti Abraham

OBGYN

Practicing since :1998

Answered : 6007 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

196 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What causes vaginal odor?

Brief Answer: DETAILED BELOW Detailed Answer: Hello Thanks for writing to us with your health concern. As such, the Implanon does not have a specific side effect of vaginal odour. What might have happened is, that the altered hormonal levels, due to the Implanon, can cause a shift in the normal vaginal pH. This altered vaginal flora can predispose to infections such as BV ( bacterial vaginosis ). If you are sexually active, or have had recent antibiotic usage, this can be the likely reason. Right now do not use medicated or perfumed soaps, gels, cleansers or douches. Just clean your private parts with warm lukewarm water, without rubbing or scrubbing vigorously, and then XXXXXXX dry with a gentle towel. Wear clean cotton underpants and change frequently. Please get your blood sugars tested to rule out diabetes. If you feel this is a vaginal infection ( if you have associated pain, tenderness, itching, redness, altered colour and amount of vaginal discharge, painful sex, burning while urinating ) - then please have a gynecological evaluation. Have an internal exam - per vaginum and per speculum, and a swab of the discharge if any. This will pinpoint the infection, if any. All the best. Please feel free to discuss further.